Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 114, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2011, 4:57 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 4:57 PM EDT (20:57 UTC)
- Expired
- Aug 19, 2011, 6:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 104 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:05 PM EDT | TSTM WND DMG | Cummington, MA | TREES DOWN ON WIRES ON FAIRGROUNDS ROAD |
| Aug 19, 5:20 PM EDT | TSTM WND DMG | Goshen, MA | TREE DOWN ON WIRES ON WILLIAMS DRIVE |
| Aug 19, 5:26 PM EDT | TSTM WND DMG | Chesterfield, MA | TREE AND WIRES DOWN ON SMITH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WUUS51 KBOX 192057 SVRBOX MAC011-013-015-192200- /O.NEW.KBOX.SV.W.0114.110819T2057Z-110819T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 457 PM EDT FRI AUG 19 2011 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... EXTREME NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 600 PM EDT * AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUMMINGTON...OR 15 MILES NORTHWEST OF NORTHAMPTON...AND WAS MOVING EAST AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...CHESTERFIELD...ASHFIELD... GOSHEN...WESTHAMPTON...WILLIAMSBURG...DEERFIELD AND CONWAY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW... INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID FLOODED ROADS. && LAT...LON 4256 7285 4256 7253 4229 7277 4230 7301 TIME...MOT...LOC 2057Z 280DEG 8KT 4245 7292 $$ SIPPRELL
2 follow-up statements
107 WWUS51 KBOX 192127 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 527 PM EDT FRI AUG 19 2011 MAC011-013-015-192200- /O.CON.KBOX.SV.W.0114.000000T0000Z-110819T2200Z/ FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA- 527 PM EDT FRI AUG 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EXTREME NORTHWESTERN HAMPDEN...NORTHWESTERN HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES... AT 521 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GOSHEN...OR 12 MILES NORTHWEST OF NORTHAMPTON...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHFIELD...WESTHAMPTON...WILLIAMSBURG...DEERFIELD AND CONWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS PLAINFIELD...CUMMINGTON...AND CHESTERFIELD. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4256 7285 4256 7253 4229 7277 4230 7301 TIME...MOT...LOC 2125Z 280DEG 8KT 4244 7284 $$ SIPPRELL
834 WWUS51 KBOX 192157 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 557 PM EDT FRI AUG 19 2011 MAC011-013-015-192207- /O.EXP.KBOX.SV.W.0114.000000T0000Z-110819T2200Z/ FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA- 557 PM EDT FRI AUG 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN HAMPDEN...NORTHWESTERN HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 600 PM EDT... THE STORM HAS WEAKENED ACROSS THE WARNED AREA. EXPECT CONTINUED HEAVY RAINS WITH INFREQUENT LIGHTNING. LAT...LON 4256 7285 4256 7253 4229 7277 4230 7301 TIME...MOT...LOC 2157Z 280DEG 8KT 4243 7275 $$ SIPPRELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:30 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 19, 4:30 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT FRI AUG 19 2011 .SYNOPSIS... HIGH PRESSURE OFFSHORE WILL BRING WARM AND HUMID WEATHER INTO THE WEEKEND. WHILE MUCH OF THE PERIOD WILL BE DRY...A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES. THE BEST CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND NIGHT. DRY AND SEASONABLE WEATHER FOLLOWS EARLY TO THE MIDDLE OF NEXT WEEK. ANOTHER FRONT MAY APPROACH LATE NEXT WEEK WITH THE CHANCE OF MORE UNSETTLED WEATHER. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE AFFECTING THE REGION LATE THIS AFTERNOON...MAINLY TO THE NORTH OF THE MA TURNPIKE. THIS ACTIVITY IS A RESULT OF A SHORTWAVE/COOL POOL ALOFT AND MLCAPE VALUES BETWEEN 1500 AND 2500 J/KG. WHILE WEAK SHEAR HAS LIMITED THE AREAL COVERAGE AND OVERALL SEVERE WEATHER THREAT...A FEW STORMS WERE ABLE TO COMPENSATE FOR THIS GIVEN THE AMOUNT OF INSTABILITY. THE BIGGEST STORM SO FAR THIS AFTERNOON MOVED OVER THE BOSTON METROPOLITAN AREA AND PRODUCED SEVERAL REPORTS OF LARGE HAIL AND DAMAGING WINDS. THE SLOW MOVEMENT OF THE STORMS ALSO HAVE RESULTED IN HEAVY RAINFALL AND VERY LOCALIZED FLOODING WITH ANY STORM. BY LATE AFTERNOON...IT APPEARED THAT MOST OF THE ACTIVITY WAS CONFINED TO NORTHERN MA/SOUTHERN NH AND HAD WEAKENED A BIT. WILL HAVE TO SEE IF ANY ADDITIONAL DEVELOPMENT CAN OCCUR ACROSS INTERIOR SOUTHERN NEW ENGLAND. MLCAPES STILL REMAINED OVER 2000 J/KG SO THERE CERTAINLY IS ADDITIONAL POTENTIAL OVER THE NEXT FEW HOURS. MOST OF THE ACTIVITY SHOULD BEGIN TO DIMINISH BY THE MID TO LATE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...LINGERING UPPER LEVEL TROUGH/COOL POOL ALOFT MAY ALLOW A STAY SHOWER/THUNDERSTORM OR TWO TO LINGER INTO THE OVERNIGHT HOURS. HOWEVER...THE VAST MAJORITY OF THE REGION SHOULD BE DRY OVERNIGHT. LOW TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 50S ACROSS SOUTHWEST NH/WESTERN MA...TO MAINLY THE LOWER TO MIDDLE 60S ELSEWHERE. PATCHY GROUND FOG WHICH MAY BE LOCALLY DENSE IS AGAIN EXPECTED TO DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SATURDAY... THE SHORTWAVE/UPPER LEVEL TROUGH WILL HAVE PUSHED EAST OF THE REGION. BEHIND THIS DISTURBANCE HEIGHTS WILL RISE A BIT AND THERE SHOULD BE SOME SUBSIDENCE. ALSO NOTE THAT THE MID LEVELS OF THE ATMOSPHERE ARE QUITE DRY. THESE TWO FACTORS SHOULD LIMIT THE CONVECTIVE POTENTIAL ACROSS OUR REGION COMPARED TO WHAT WE SAW TODAY. WE STILL MAY SEE A FEW SPOT SHOWERS/THUNDERSTORMS DEVELOP...BUT THE VAST MAJORITY OF THE REGION WILL REMAIN DRY. THE BEST CHANCE FOR THIS APPEARS TO BE ACROSS THE COASTAL PLAIN...WHERE INSTABILITY WILL BE MAXIMIZED ALONG WITH THE POTENTIAL OF A SEA BREEZE FRONT. WILL JUST CARRY SOME 20 POPS TO COVER THIS POTENTIAL AS AREAL COVERAGE SHOULD REMAIN LIMITED IF ANYTHING IS ABLE TO DEVELOP. OVERALL...EXPECT MAINLY A DRY AND VERY WARM DAY WITH PARTLY TO MOSTLY SUNNY SKIES. HIGHS SHOULD TOP OUT BETWEEN 85 AND 90 ACROSS MOST OF THE AREA. SATURDAY NIGHT... A WEAK RIDGE OF HIGH PRESSURE SHOULD RESULT IN A DRY AND PLEASANT NIGHT ACROSS THE REGION. LOWS SHOULD MAINLY BE IN THE UPPER 50S ACROSS SOUTHWEST NH/NORTHWEST MA...TO GENERALLY THE 60S ELSEWHERE. PATCHY FOG IS AGAIN EXPECTED TO DEVELOP IN THE TYPICALLY PRONE LOCATIONS. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGHLIGHTS... * HEAVY SHOWERS/STRONG TSTMS WITH MINOR FLOOD THREAT POSSIBLE SUN/SUN NGT * NOT AS WARM AND LESS HUMID EARLY NEXT WEEK * WARM AND MORE HUMID WEATHER POSSIBLY RETURNS MID TO LATE NEXT WEEK SUNDAY/SUNDAY NIGHT... IMPRESSIVE HEIGHT FALLS OVER NEW ENGLAND AHEAD OF APPROACHING FALL-LIKE TROF. STRONG JET DYNAMICS WITH THE GEFS SUGGESTING INCREASING LOW LEVEL SOUTHERLY JET SOUTH OF NEW ENGLAND ON THE ORDER OF +2 STD COMBINED WITH PWATS OF +1 TO +2 STD (APPROACHING 2 INCHES!) AND A STRONG CYCLONICALLY CURVED UPPER LEVEL JET DIVING INTO THE NORTHEAST FROM THE GREAT LAKES. AT THE SURFACE A STRONG RESPONSE WITH ONE OR MORE FRONTAL WAVES FORMING ON THE APPROACHING COLD FRONT AS IT MOVES ACROSS NEW ENGLAND SUN NIGHT. ALL OF THIS POINTS TO LARGE QG FORCING WITH COPIOUS MOISTURE AND MARGINAL TO PERHAPS MODEST INSTABILITY TO RELEASE HEAVY SHOWERS/STRONG TSTMS WITH LOCALLY HEAVY RAINFALL THREAT. DEPENDING ON HOW MUCH SURFACE HEATING OCCURS BEFORE CLOUD SHIELD ARRIVES SUNDAY POTENTIAL FOR STRONG TO DAMAGING STORMS POSSIBLE GIVEN STRONG WIND FIELDS ALOFT. APPEARS AS A HIGH SHEAR/LOW CAPE ENVIRONMENT SO KEY FOR STRONG/SEVERE TSTMS WILL BE DEGREE OF SURFACE HEATING. QUITE MUGGY SUNDAY WITH STRONG SOUTHERLY FLOW OFF THE OCEAN PUSHING DEW PTS INTO THE 65-70 DEG RANGE. MONDAY... FRONT SHOULD BE EXITING EASTERN MA EARLY IN THE DAY FOLLOWED BY IMPRESSIVE COOL AIR ADVECTION FOR LATE AUG WITH +7C 850 MB TEMPS OVER NORTHERN PORTIONS OF NY AND NEW ENGLAND ADVECTING SOUTHEAST. PROBABLY A DRY AFTERNOON AS MODELS INDICATE STRONG SUBSIDENCE ACROSS THE REGION VIA MID LEVEL Q-VECTOR DIVERGENCE. HOWEVER LAPSE RATES MAY BE FAIRLY STEEP GIVEN COLD POOL ALOFT SO MAY BE ABLE TO POP AN ISOLATED AFTN SHOWER/TSTM BENEATH THE MID LEVEL SUBSIDENCE INVERSION. HIGHEST PROB OF AN AFTERNOON SHOWER/TSTM WOULD BE OVER NORTHERN MA INTO SOUTHERN NH. MUCH LESS HUMID THAN SUNDAY WITH DEW PTS FALLING INTO THE 50S. TUESDAY... MEAN MID LEVEL TROF OVER THE NORTHEAST AND SOUTHEAST CANADA BUT MEAN TROF AXIS IS EAST OF THE REGION...SO MAINLY DRY WEATHER SHOULD PREVAIL. ALTHOUGH WITH CYCLONIC FLOW ALOFT AND COLD POOL CAN/T RULE OUT AN ISOLATED AFTN/EVENING SHOWER/TSTM. SEASONABLE TEMPERATURES EXPECTED WITH MILD DAYS AND COOL NIGHTS. WEDNESDAY/THURSDAY... ECENS AND GEFS BOTH INDICATE LONG WAVE TROF KICKS OUT INTO THE MARITIMES YIELDING HEIGHT RISES ACROSS NEW ENGLAND. THIS SUPPORTS WARMER AND MORE HUMID WEATHER INTO THE AREA. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF THIS AFTERNOON...HIGH CONFIDENCE IN TAFS WITH MAINLY VFR CONDITIONS CONTINUING. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL RESULT IN BRIEF MVFR-IFR CONDITIONS INTO THE EVENING HOURS. TONIGHT...MEDIUM CONFIDENCE IN TAFS. MOST OF THE ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL DIMINISH THIS EVENING. OTHERWISE VFR CONDITIONS WILL DOMINATE...BUT PATCHES OF MVFR-IFR CONDITIONS MAY DEVELOP LATE IN LOW CLOUDS/FOG PATCHES. SATURDAY...MEDIUM TO HIGH CONFIDENCE IN TAFS. ANY PATCHY MVFR-IFR CONDITIONS WILL IMPROVE TO MAINLY VFR BY LATE MORNING/EARLY AFTERNOON. A FEW SPOT SHOWERS/THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON/EVENING BUT AREAL COVERAGE SHOULD BE LESS THAN TODAY. KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS AFTER THE CURRENT STORM EXITS THE REGION. STILL A CHANCE THAT ANOTHER ISOLATED SHOWER/STORM COULD AFFECT THE TERMINAL INTO THE EVENING HOURS. OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO SATURDAY. WINDS WILL BECOME SOUTHWEST AGAIN THIS EVENING ONCE THE STORM EXITS THE REGION...BUT EAST TO SOUTHEAST SEA BREEZES ARE EXPECTED TO DEVELOP BY LATE SATURDAY MORNING/EARLY AFTERNOON. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY-SUNDAY NIGHT...MODERATE TO HIGH CONFIDENCE FOR VFR THROUGH MIDDAY...LOWERING TO MVFR-IFR AS SHOWERS AND TSTMS BECOME WIDESPREAD DURING THE AFTERNOON AND NIGHT. HEAVY RAIN LIKELY ALONG WITH POTENTIAL STRONG WINDS. MONDAY...MODERATE TO HIGH CONFIDENCE. EXPECT COLD FRONT TO PUSH OFFSHORE IN THE MORNING. ANY LEFTOVER MVFR CONDITIONS SHOULD IMPROVE TO VFR FROM W-E DURING THE DAY. MAY SEE BRIEF PERIOD OF IFR EARLY. TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS. && .MARINE... TONIGHT THROUGH SATURDAY NIGHT... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH SATURDAY NIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL REMAIN POSSIBLE...MAINLY ACROSS THE NORTH SHORE. THE ONLY OTHER CONCERN WILL BE FOR AREAS OF LATE NIGHT/MORNING FOG ACROSS THE WATERS. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY-SUNDAY NIGHT...EXPECT S-SW WINDS GUSTING UP TO 20 KT AND SEAS BUILDING UP TO 5 FT MAINLY ON THE OUTER WATERS AS WELL AS THE NEARSHORE SOUTHERN WATERS. SHOWERS AND TSTMS ARE LIKELY SUNDAY AFTERNOON AND NIGHT WITH S-SW SQUALLS AND LOCAL ROUGH SEAS POSSIBLE. MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT SEAS AROUND 5 FT MAINLY ON THE OUTER WATERS THROUGH MOST OF THE DAY THEN SHOULD SUBSIDE AT NIGHT. TUESDAY-WEDNESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/EVT NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...EVT AVIATION...FRANK/EVT MARINE...FRANK/EVT
Hazardous weather outlook, Aug 19, 4:18 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EDT FRI AUG 19 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING MAINLY ACROSS CENTRAL AND NORTHERN MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG TO DAMAGING STRAIGHT WIND GUSTS. IN ADDITION...ANY STORM THAT DEVELOPS WILL MOVE SLOW AND MAY RESULT IN ISOLATED AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS EVENING. ANZ230>237-250-251-254>256-202030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE NEAR SHORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE SOMETIME SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 19, 3:02 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG HOPEDALE 42.13N 71.54W
08/19/2011 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES DOWN ON DUTCHER STREET
0240 PM HAIL HOLDEN 42.35N 71.85W
08/19/2011 E0.75 INCH WORCESTER MA AMATEUR RADIO
&&
123Special weather statement, Aug 19, 3:07 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
307 PM EDT FRI AUG 19 2011
MAZ004-012-192000-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
307 PM EDT FRI AUG 19 2011
AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...WITH
GUSTY WINDS OF UP TO 40 MPH...3 MILES WEST OF WORCESTER...MOVING
NORTHEAST AT 10 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WORCESTER...HOLDEN...
SHREWSBURY...WEST BOYLSTON...STERLING...PRINCETON...CLINTON...
BOYLSTON AND BERLIN.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4240 7193 4251 7186 4242 7159 4227 7171
4225 7186 4227 7191
SIPPRELLSpecial weather statement, Aug 19, 3:39 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT FRI AUG 19 2011
MAZ007-014-015-192045-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
339 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS HEADING FOR THE NORTH SHORE...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER REVERE...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SAUGUS...NAHANT...LYNN...
SWAMPSCOTT...PEABODY...DANVERS...SALEM...BEVERLY...WENHAM...
HAMILTON...MANCHESTER...ESSEX AND IPSWICH.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4260 7063 4257 7065 4259 7068 4255 7078
4250 7081 4250 7082 4254 7080 4254 7085
4253 7083 4249 7085 4248 7082 4249 7085
4245 7093 4241 7091 4242 7094 4245 7095
4241 7099 4244 7109 4269 7085
JWDSpecial weather statement, Aug 19, 4:08 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT FRI AUG 19 2011
NHZ012-192045-
EASTERN HILLSBOROUGH NH-
408 PM EDT FRI AUG 19 2011
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER
MANCHESTER...MOVING NORTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4304 7148 4305 7146 4302 7144 4301 7139
4294 7137 4293 7144 4288 7144 4297 7159
4298 7158 4298 7150 4304 7151 4306 7150
SIPPRELLSpecial weather statement, Aug 19, 4:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT FRI AUG 19 2011
NHZ015-192115-
WESTERN AND CENTRAL HILLSBOROUGH NH-
438 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM IN HILLSBOROUGH COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AND PENNY SIZED HAIL WAS NEAR LYNDEBOROUGH...OR
ABOUT 11 MILES NORTHEAST OF JAFFREY...MOVING NORTH AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...LYNDEBOROUGH...GREENFIELD...
FRANCESTOWN...NEW BOSTON...DEERING...GOFFSTOWN AND WEARE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4314 7166 4306 7164 4307 7156 4307 7152
4283 7178 4287 7192 4312 7187 4312 7184
4315 7167
JWDSpecial weather statement, Aug 19, 4:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT FRI AUG 19 2011
NHZ015-192115-
WESTERN AND CENTRAL HILLSBOROUGH NH-
447 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS IN HILLSBOROUGH COUNTY...
AT 445 PM EDT...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS
TO 40 MPH AND PENNY SIZED HAIL WERE NEAR GOFFSTOWN AND GREENFIELD.
BOTH STORMS WERE MOVING NORTH AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...FRANCESTOWN...NEW BOSTON...
DEERING...GOFFSTOWN AND WEARE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4315 7166 4306 7164 4307 7156 4307 7155
4306 7155 4298 7161 4301 7175 4315 7171
4315 7167
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:51 PM EDT | Areal Flood Advisory | BOX | Franklin | 3 hr |
| Aug 19, 1:56 PM EDT | Special Weather Statement | BOX | Franklin | 34 min |
| Aug 19, 2:02 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 19, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 46 min |
| Aug 19, 2:27 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 35 min |
| Aug 19, 2:33 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 19, 2:36 PM EDT | Flash Flood Warning | BOX | Franklin | 4 hr |
| Aug 19, 2:41 PM EDT | Special Weather Statement | BOX | Norfolk | 34 min |
| Aug 19, 2:57 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Aug 19, 2:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 25 min |
| Aug 19, 3:06 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 54 min |
| Aug 19, 3:07 PM EDT | Special Weather Statement | BOX | Worcester | 53 min |
| Aug 19, 3:14 PM EDT | Areal Flood Advisory | BOX | Worcester | 75 min |
| Aug 19, 3:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 27 min |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 27 min |
| Aug 19, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 33 min |
| Aug 19, 3:29 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 36 min |
| Aug 19, 3:36 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 72 min |
| Aug 19, 3:39 PM EDT | Special Weather Statement | BOX | Essex | 66 min |
| Aug 19, 3:47 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 43 min |
| Aug 19, 3:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Aug 19, 3:57 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 23 min |
| Aug 19, 4:02 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 29 min |
| Aug 19, 4:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 19, 4:36 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 39 min |
| Aug 19, 5:02 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 3 hr |
| Aug 19, 5:07 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 38 min |
| Aug 19, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 26 min |
| Aug 19, 6:43 PM EDT | Special Weather Statement | BOX | Hampshire | 62 min |
| Aug 19, 7:25 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Aug 19, 7:30 PM EDT | Areal Flood Advisory | BOX | Hampden | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.